Birthday Blues, or Singulair Side-Effect?

I’ve been feeling rather blue for the last two days. (I find that term so funny. Why blue? Why not maroon or green or yellow? The colors we associate with moods are interesting, for sure.)

Yesterday was a real doozy without a big reason. I felt odd, out of it. I couldn’t make a decision and just felt lifeless. Sad. Overwhelmed. As if pressure were squeezing me slowly. My poor husband. It was my birthday weekend and Saturday we’d had a nice, small dinner at my mom’s. I was okay then, only tired. Yesterday, we were supposed to go to a wedding in the afternoon and I was looking forward to dressing up, going out (sans kids) and dancing. It didn’t happen. Earlier in the day, my husband tried cheering me up by forcing me to get a manicure and pedicure, which I hadn’t gotten in several months, and it was okay. But it didn’t cheer me up. All of this was minor and consciously, I knew it. I knew I had no reason to feel the way I did, but I just couldn’t shake the sadness off. I felt like a dog wanting to shake herself after a bath but no matter how hard I shook, the water still clung on. I cried myself to sleep last night.

Of course, my son woke up several times last night, which means I didn’t get a good night’s rest. I woke up feeling better but the veil was still over me. I felt just like I did a few years back when I went through depression. There was no rhyme or reason; it just was. I wondered if I was feeling the birthday blues since tomorrow’s my birthday, though that’s new for me, too, because I love my birthdays. I love celebrating. I don’t mind being another year older if I get to celebrate!

At work, I wasn’t my usual cheerful self. I dragged through the day though I did start to feel progressively better towards the latter part. By the time I got home, I felt livelier. I didn’t feel the pressure. I wasn’t suffocating. I was aggravated and irritated by some things, but within my normal self. I was relieved. And then I thought – wait, I didn’t take Singulair today. Click. My allergies were bothering me. They didn’t bother me the last two days when I took them. Click. Oh crap – what are the side effects for Singulair? Click. So I looked it up, and here’s what it says (online):

SINGULAIR may cause serious side effects.
Behavior and mood-related changes have been reported. Tell your healthcare provider right away if you or your child have any of these symptoms while taking SINGULAIR: 
  • agitation including aggressive behavior or hostility
  • bad or vivid dreams
  • depression
  • disorientation (confusion)
  • feeling anxious
  • hallucination (seeing or hearing things that are not really there)
  • irritability
  • restlessness
  • sleep walking
  • suicidal thoughts and actions (including suicide)
  • tremor
  • trouble sleeping

Great. That’s the problem with any type of synthetic medications – side effects. Loads of them, too! Of course, I’m not feeling most of these, just a mild case of the blues (and maybe some agitation and irritability and anxiety), but still, maybe I’m going to skip the Singulair tomorrow and put a call in to my doctor. Just in case. Of course, I researched this after I took it this afternoon because my allergies were driving me crazy. Eh, we’ll see how I feel tomorrow. I’m just happy to know that maybe this is just a side effect of the medication and I’m not depressed about turning older! 😉

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s